MAUDE Adverse Event Report: INTEGRA LIFESCIENCES MANSFIELD PROG VALVE RIGHT ANGLE; CHPV

INTEGRA LIFESCIENCES MANSFIELD PROG VALVE RIGHT ANGLE; CHPV
Catalog Number 823184
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported a 73-year-old elderly indian male patient (weight: 87 kg) who had device component malfunction during the use of a hakim programmable valve (id: 823184) for unknown indication.The patient's relevant medical history was unknown.Not reported: concurrent condition, family history, past medication, concomitant medication and co-suspect medication.Drug allergies were unknown.On (b)(6) 2024, physician performed surgery to implant a hakim valve and found that it was not working properly as the csf did not get drain through the valve, therefore, another codman programmable valve was used.Due to the product problem, there was surgical delay of 30 minutes.Pertinent lab data was unknown.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
Additional information received: "the patient's relevant medical history included heaviness of head (since last 10 months which was insidious in onset and more in the evening), recent memory loss (for last 6 months that was observed by attender), urinary dysfunction (5 years ago which was resolved with medication), difficulty walking present.He had no history of seizure/ loss of consciousness/ vomiting/ blurring of vision.He had no history of ethanol, diabetes mellitus, hypertension, coronary artery disease, asthma and continued lumbar drainage on (b)(6) 2024.Concurrent condition included non-smoker (never smoked).Family history was nil significant.Past medication was not reported.No concomitant and co-suspect medications were not reported.Drug allergies were unknown.He was admitted here, evaluated and diagnosed with normal pressure hydrocephalous.Now he came for ventriculoperitoneal shunt placement." "on (b)(6) 2024, physician performed surgery to the patient to implant chpv, programmable ventriculo peritoneal shunt and found that it was not working properly as the csf did not get drain through the valve.The valve was not allowing csf to divert and hence needed to be replaced with inline another codman programmable valve was used.The root cause of the problem was valve malfunctioning.Due to the product problem, there was surgical delay for 30 minutes.The incident occurred in hospital.The model/catalogue number was 823184.The device was not in use after incidence.There were no other medical devices used at same time.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The hakim programmable valve (id 823184) was not returned for evaluation, however a video was provided: dhr - conformed to the specifications when released to stock.Failure analysis - video's of the operation were provided by the customer and it could be confirmed that no there was no flow.Root cause - no root cause could be determined as the device was not returned for investigation.A possible root cause for the issue reported by the customer could be due to the catheter as shown in the video flow from the valve was noted but when connected to the catheter there was no flow, this could be due to a kink in the catheter.However, it was not possible to confirm and identify the root cause of this assumption as the product was not returned for investigation.
 
Event or Problem Description
N/a.

Brand Name
PROG VALVE RIGHT ANGLE
Common Device Name
CHPV
Manufacturer (Section D)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
11 cabot boulevard
mansfield MA 02048
Manufacturer (Section G)
INTEGRA LIFESCIENCES MANSFIELD
11 cabot boulevard
mansfield MA 02048
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20757295
Report Number3013886523-2024-00372
Device Sequence Number20972572
Product Code JXG
UDI-Device Identifier10381780519263
UDI-Public(01)10381780519263(17)280531(10)7260524
Combination Product (Y/N)N
PMA/510(K) Number
K221840
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number823184
Device Lot Number7260524
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer12/13/2024
02/13/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date01/02/2025
03/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age73 YR
Patient SexMale
Patient Weight87 KG